Alert archive / New York / Flash Flood Warnings in 2008

Flash Flood Warning 4, NWS New York, NY

June 14, 2008Bergen County, Hudson County, New Jersey; 6 counties in New York

NWS New York, NY issued this flash flood warning at Jun 14, 2008, 4:47 PM EDT for Bergen County, Hudson County, New Jersey; 6 counties in New York. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2008, 4:47 PM EDT (20:47 UTC)
Expired
Jun 14, 2008, 6:45 PM EDT
In force
118 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Bergen County, NJ, Hudson County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 92 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 142053
FFWOKX
NJC003-017-NYC005-047-061-081-085-119-142245-
/O.NEW.KOKX.FF.W.0004.080614T2047Z-080614T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
447 PM EDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  QUEENS COUNTY IN SOUTHEAST NEW YORK...
  SOUTHERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  RICHMOND (STATEN ISLAND) COUNTY IN SOUTHEAST NEW YORK...
  KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...
  NEW YORK (MANHATTAN) COUNTY IN SOUTHEAST NEW YORK...
  BRONX COUNTY IN SOUTHEAST NEW YORK...
  EASTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
  HUDSON COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 700 PM EDT...

* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A BROKEN LINE OF SHOWERS AND THUNDERSTORMS DEVELOPING ALONG A LINE
  FROM STATEN ISLAND IN NEW YORK...EXTENDING UP THROUGH HUDSON AND
  BERGEN COUNTIES IN NEW JERSEY. THESE STORMS ARE SLOWLY MOVING EAST
  OVER THE REMAINDER OF NEW YORK CITY AND SOUTHERN WESTCHESTER
  COUNTY. THESE STORMS CONTINUE TO BACK BUILD AND WILL RESULT
  IN CONTINUAL BANDS OF VERY HEAVY RAIN MOVING ACROSS THE WARNED
  AREA. RADAR ESTIMATES INDICATE THAT OVER AN INCH OF RAIN HAS
  FALLEN ACROSS PORTIONS OF THE WARNED AREA AND ADDITIONAL RAINFALL
  AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE THROUGH 7 PM.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.

LAT...LON 4069 7412 4073 7413 4104 7401 4100 7391
      4104 7389 4104 7371 4090 7374 4085 7378
      4081 7376 4057 7383 4055 7391 4057 7401
      4060 7403 4056 7409 4059 7421
TIME...MOT...LOC 2047Z 180DEG 0KT 4098 7400 4076 7407
          4058 7417

$$
1 follow-up statement
000 
WGUS71 KOKX 142158
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
554 PM EDT SAT JUN 14 2008

NJC003-017-NYC005-047-061-081-085-119-142245-
/O.CON.KOKX.FF.W.0004.000000T0000Z-080614T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUDSON NJ-BERGEN NJ-BRONX NY-NEW YORK (MANHATTAN) NY-
KINGS (BROOKLYN) NY-RICHMOND (STATEN ISLAND) NY-WESTCHESTER NY-
QUEENS NY-
554 PM EDT SAT JUN 14 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
QUEENS...SOUTHERN WESTCHESTER...RICHMOND (STATEN ISLAND)...KINGS
(BROOKLYN)...NEW YORK (MANHATTAN)...BRONX...EASTERN BERGEN AND HUDSON
COUNTIES...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS OVER THE WARNED AREA.

CLUSTERS OF THUNDERSTORMS MOVING ACROSS THE WARNED AREA HAVE PRODUCED
RAINFALL AMOUNTS OF UP TO ONE TO TWO INCHES. ADDITIONAL THUNDERSTORMS
OVER NORTHERN NEW JERSEY ARE EXPECTED TO MOVE ACROSS NORTHEAST NEW 
JERSEY...NEW YORK CITY AND SOUTHERN WESTCHESTER THROUGH 645 PM. 
THIS WILL RESULT IN ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH IN 
THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4069 7412 4073 7413 4104 7401 4100 7391
      4104 7389 4104 7371 4090 7374 4085 7378
      4081 7376 4057 7383 4055 7391 4057 7401
      4060 7403 4056 7409 4059 7421
TIME...MOT...LOC 2154Z 180DEG 0KT 4098 7400 4076 7407
          4058 7417

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:52 PM EDT, 55 minutes earlier.

Area forecast discussion, Jun 14, 3:52 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
352 PM EDT SAT JUN 14 2008

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH THE AREA THIS EVENING AND PASS OVER
THE REGION TONIGHT AND EARLY TOMORROW MORNING. WEAK HIGH PRESSURE
BUILDS BACK INTO THE REGION BEHIND THE FRONT...HOWEVER ANOTHER COLD
FRONT IS EXPECTED MONDAY NIGHT INTO TUESDAY. AN UPPER LEVEL LOW WILL
THEN PARK ITSELF OVER THE NORTHEAST THROUGH MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY AS
THE AFTERNOON PROGRESSES...PRIMARILY NORTH AND WEST OF NEW YORK
CITY. ACTIVITY SHOULD WEAKEN AS IT MOVES EAST INTO THE RIDGE
AXIS...BUT THIS PROTECTION WILL WEAKEN TOWARD EVENING AS IT FLATTENS
OUT. SBCAPES HAVE INCREASED INTO THE RANGE OF GENERALLY 1000-2000
J/KG (MAINLY NORTH AND WEST OF OF THE CITY)...WITH LIFTED INDICES OF
0 TO -2 (AGAIN...MAINLY NW). NOT MUCH SHEAR EXPECTED WITH 20 KT OR
WEAKER FLOW ALL THE WAY FROM THE SURFACE UP THROUGH 500 MB. LOW
LEVEL MOISTURE INCREASES WITH THE RETURN FLOW BEHIND THE LOW...WITH
PWATS INCREASING TO ALMOST 2 INCHES BY THIS EVENING. SO...DO NOT
EXPECT WIDESPREAD SEVERE WEATHER...BUT ANY THUNDERSTORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO DUMP HEAVY RAINS. SLOWER-MOVING
PULSE SEVERE STORMS WOULD BE THE MOST LIKELY TYPE OF SEVERE WX
SHOULD IT HAPPEN. WET BULB ZEROES ARE FORECAST TO BE IN THE RANGE OF
11-12 KFT...SO LARGE HAIL STILL A THREAT.

THE WEAK COLD FRONT WILL MOVE SLOWLY THROUGH THE CWA...WITH BOTH THE
NAM AND GFS DEVELOPING A WEAK LOW ALONG THE FRONT AS IT PASSES
THROUGH. TIMING OF FRONTAL PASSAGE APPEARS TO BE SHORTLY BEFORE
MIDNIGHT FOR WESTERNMOST SPOTS...TO 12Z SUNDAY MORNING OUT EAST.
EXPECT THE THREAT OF SHOWERS AND THUNDERSTORMS TO REMAIN OVER THE
REGION THROUGH THE OVERNIGHT HOURS. THERE WILL BE A BETTER CHANCE OF
PRECIPITATION OVERNIGHT RATHER THAN DURING THE LATE AFTERNOON WITH
MORE FORCING OVER THE AREA. OVERNIGHT LOWS TONIGHT WILL FALL INTO
THE MIDDLE 60S TO NEAR 70.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
A FEW REMAINING SHOWERS WILL REMAIN OVER THE CWA EARLY SUNDAY
MORNING...WITH THE THREAT OF RAIN COMING TO AN END BY NOON. SKIES
WILL CLOUDY TO START...HOWEVER SOME CLEARING CAN BE EXPECTED BY
AFTERNOON. TRIED TO STAY MORE IN LINE WITH THE GFS FOR SUNDAY. NAM
SEEMS TO BE HOLDING ONTO THE PRECIPITATION A BIT TOO LONG. THEREFORE
STUCK SOMEWHAT CLOSE THE THE MAV AND FWC NUMBERS FOR SUNDAY HIGHS.
HIGHS SHOULD TOP OFF INT HE UPPER 70S TO LOWER 80S. WE COULD SEE A
FEW MID 80 TEMPS IN AND AROUND NORTHEAST NEW JERSEY WHERE IT IS
USUALLY A BIT WARMER. WEAK HIGH PRESSURE SHOULD KEEP THE AREA DRY
SUNDAY NIGHT.

A DEVELOPING 500 MB CUTOFF LOW WILL SINK SOUTHEAST FROM CANADA INTO
THE GREAT LAKES REGION ON MONDAY. THIS WILL RESULT IN A MORE
UNSETTLED PATTERN AS WE HEAD INTO THE NEW WORK WEEK AS WEAK
SHORTWAVES ROTATE AROUND THE LOW. BOTH THE NAM AND GFS ARE IN GOOD
AGREEMENT WITH THE TIMING OF A FRONT MONDAY NIGHT. THERE MAY BE A
FEW SHOWERS AND THUNDERSTORMS OUT AHEAD OF THE FRONT ON MONDAY
AFTERNOON AS A PRE-FRONTAL TROF MAY DEVELOP. WILL GO AHEAD AND
CONTINUE WITH CHANCE AND SLIGHT CHANCE POPS MONDAY AFTERNOON AND GO
LEAN TOWARDS HIGHER POPS FOR MONDAY NIGHT. FOLLOWED MAV MOS FOR THE
HIGH TEMPS. THE THREAT OF SHOWERS CONTINUE ON TUESDAY AS WE REMAIN
IN THIS UNSETTLED PATTERN.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
GOOD GENERAL CONSENSUS AMONG THE MODELS AND THEIR ENSEMBLES THAT A
CUTOFF LOW EVOLVING TO A DEEP TROUGH WILL BE OVER THE EASTERN US FOR
THE MIDDLE TO LATER PART OF NEXT WEEK. THIS IS A HIGHLY ANOMALOUS
PATTERN FOR THIS TIME OF YEAR...WITH THE 12Z GEFS SHOWING NEGATIVE
HEIGHT ANOMALY OF A BIT OVER 3.5 STANDARD DEVIATIONS BELOW NORMAL
WITH THIS SYSTEM. WHILE THERE IS A DEGREE OF A CONSENSUS THAT THE
TROUGH WILL BEGIN TO LIFT OUT BY SATURDAY...EXPERIENCE AND ONGOING
RESEARCH HAS SHOWN THAT THERE IS SMALLER THAN USUAL MODEL SKILL AT
PREDICTING THE EXACT DETAILS (PLACEMENT...STRENGTH...MOVEMENT) OF
CUT OFF LOWS IN THE EXTENDED...SO NOT HIGHLY CONFIDENT IN THAT.

HAVE THE HIGHEST DEGREE OF CONFIDENCE IN THAT GIVEN SOLID
INDICATIONS OF BELOW NORMAL HEIGHTS...WILL HAVE BELOW NORMAL
TEMPERATURES (ESPECIALLY FOR HIGHS...WHETHER LOWS ARE BELOW NORMAL
DEPENDS ON HOW MUCH CLOUD COVER THERE IS AT NIGHT...AND THAT IS
SOMETHING WHICH IS NOT A HIGH CONFIDENCE FORECAST THIS FAR OUT...SO
STAYED CLOSE TO MEX ENSEMBLE MEAN THERE). ALSO WOULD EXPECT ISOLATED
TO SCATTERED SHOWERS UNDERNEATH THE COLD POOL ASSOCIATED WITH THE
CUT OFF (DEPENDING ON HOW MUCH MOISTURE IS CAUGHT UNDER THE
CUTOFF...AND HOW STEEP LOW TO MID LEVEL LAPSE RATES ARE)...SO RUN
CHANCE TO SLIGHT CHANCE POPS THROUGH THE PERIOD. I WILL STRESS
HERE...THAT THIS IS NOT A WASHOUT TYPE OF PATTERN IN GENERAL (LACK
OF CONTINUOUS FLOW OF MOISTURE FROM ATLANTIC/GULF)...AND THAT MOST
OF THE TIME IN ANY GIVEN DAY AND LOCATION IT WILL BE DRY...JUST THAT
THE NATURE OF THIS PATTERN HISTORICALLY SAYS THERE WILL BE ISOLATED
TO SCATTERED SHOWERS FROM TIME TO TIME (I.E. FAR MORE MISS THAN HIT
WITH THIS SORT OF PATTERN).

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
ISOLD SHRA AND TSRA...FROM CITY TERMINALS NORTH AND WEST WILL
INCREASE IN COVERAGE LATE THIS AFTERNOON AS ACTIVITY SPREADS INTO
THE NYC METRO AREA. EXPECT SCT SHRA AND TSRA ACROSS THE REGION
BEFORE COVERAGE AND INTENSITY BEGINS TO WANE LATE THIS EVENING WITH
LOSS OF INSTABILITY. IMPACT WOULD BE MVFR VSBYS AND LTG WITH TSRA.
COLD FRONT PUSHING TOWARD THE REGION WILL SLOW ITS FORWARD
PROGRESSION AS A WEAK WAVE OF LOW PRESSURE DEVELOPS OVER THE AREA
TONIGHT. LIGHT WINDS AND ABUNDANT LOW LEVEL MOISTURE WILL RESULT IN
MVFR TO IFR CIGS IN MANY AREAS OVERNIGHT WITH BR AND -DZ. HAVE LEFT
CITY TERMINALS LOW END VFR DUE TO SLIGHTLY STRONGER WINDS PROMOTING
BETTER MIXING. BUT...WOULD NOT BE SURPRISED TO SEE CITY TERMINALS
DROP TO MVFR OVERNIGHT AS WELL.

LOW LEVEL MOISTURE AND LIGHT WINDS LINGER INTO SUNDAY AS WEAK WAVE
AND FRONTAL BOUNDARY CRAWL SLOWLY SOUTHEASTWARD. PROBABLY WILL NOT
SEE IMPROVEMENT BACK TO VFR UNTIL LATE MORNING OR EARLY AFTERNOON
FROM NORTHWEST TO SOUTHEAST.

OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
NW FLOW INCREASES TO 10 KT SUN AFTERNOON...FINALLY ALLOWING
CLEARING TO BUILD BACK IN. ANOTHER COLD FRONT MOVES THROUGH THE
AREA MONDAY AFTERNOON INTO MONDAY NIGHT WITH LOCAL MVFR TO IFR
CONDITIONS IN SHOWERS AND THUNDERSTORMS. PATTERN WILL BECOME
UNSETTLED THIS WEEK AS UPPER LEVEL LOW SINKS OVER THE REGION FROM
SOUTHERN CANADA. EXPECT LOW END VFR OR MVFR CONDITIONS TO PERSIST.

&&

.MARINE...
A WEAKENING FRONT MOVES APPROACHES THE AREA WATERS TONIGHT AND
CROSSES THE AREA OVERNIGHT. A WEAK LOW PRESSURE SYSTEM WILL DEVELOP
ALONG THE FRONT IN THE VICINITY OF LONG ISLAND...BRINGING AN
INCREASED THREAT OF SHOWERS AND THUNDERSTORMS. IN ADDITION TO THE
PRECIPITATION...WINDS WILL BECOME MORE EASTERLY...THEN MORE
NORTHERLY BY SUNDAY MORNING AS THE LOW MOVES ACROSS THE WATERS. A
N/NW FLOW WILL PREVAIL ON THE BACKSIDE OF THE LOW THROUGH SUNDAY
NIGHT. REGARDLESS...THE FLOW WILL BE WEAK WITH WINDS AND SEAS
REMAINING BELOW SCA.

A STRENGTHENING SOUTHERLY FLOW WILL DEVELOP MONDAY INTO TUESDAY
AHEAD OF DEEPENING LOW PRESSURE NORTH OF THE GREAT LAKES. A COLD
FRONT WILL PUSH ACROSS THE WATERS ON TUESDAY. SCA CONDITIONS
POSSIBLE ON THE OCEAN WATERS MONDAY NIGHT INTO TUESDAY ALONG AND
AHEAD OF THE COLD FRONT. AFTER SOME GUSTY WEST WINDS TO NEAR SCA
LEVELS TUESDAY NIGHT BEHIND THE COLD FRONT...EXPECT WINDS TO
DIMINISH TO 5-10 KT BY THU MORNING...THEN BACK TO THE SW-S BY LATE
THURSDAY. THE RESULT WILL BE SEAS FALLING TO WELL BELOW SCA LEVELS
WEDNESDAY AND THURSDAY. EXPECT WEST WINDS GENERALLY 5-10 KT.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL PRODUCE ON AVERAGE
AROUND A THIRD OF AN INCH OF RAINFALL. THERE MAY HOWEVER BE ISOLATED
HIGHER AMOUNTS IN THUNDERSTORMS AS THUNDERSTORM CELLS ARE
EXPECTED TO MOVE RELATIVELY SLOWLY. LOCAL URBAN FLOODING OF POOR
DRAINAGE AREAS IS THEREFORE A POSSIBILITY.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
MONDAY NIGHT INTO TUESDAY. SECOND ROUND OF SHOWERS AND STORMS MAY
PRODUCE BETWEEN A QUARTER AND A HALF INCH OF RAIN. ALSO...IF
THUNDERSTORMS OCCUR...WE COULD SEE SOME HIGHER AMOUNTS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 14, 4:46 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
446 PM EDT SAT JUN 14 2008

CTZ005-006-009-010-NJZ002>006-011-NYZ067>077-152100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
446 PM EDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

THE STORM PREDICTION CENTER HAS PLACED THE REGION IN A SLIGHT RISK
FOR SEVERE WEATHER THIS EVENING AND TONIGHT. THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS...DANGEROUS LIGHTNING...AND
TORRENTIAL DOWNPOURS. THESE STORMS ARE SLOW MOVING AND WITH HEAVY
RAINFALL EXPECTED...URBAN FLOODING OR POOR DRAINAGE FLOODING WILL
BE A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES FOR REPORTING
WEATHER.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-011-012-NYZ078>081-152100-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
446 PM EDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS EVENING
AND TONIGHT. THESE SHOWERS WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS AND HEAVY RAINFALL. THESE STORMS ARE SLOW MOVING AND
WITH HEAVY RAINFALL EXPECTED...URBAN FLOODING OR POOR DRAINAGE
FLOODING WILL BE A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-152100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
446 PM EDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA WATERS THIS
EVENING AND TONIGHT. THESE SHOWERS WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL...DANGEROUS LIGHTNING...AND STRONG GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 14, 4:17 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
417 PM EDT SAT JUN 14 2008

NJZ003-006-NYZ071>073-075>077-142115-
BERGEN-BRONX-HUDSON-KINGS (BROOKLYN)-NASSAU-NEW YORK
(MANHATTAN)-QUEENS-SOUTHERN WESTCHESTER-
417 PM EDT SAT JUN 14 2008

...STRONG THUNDERSTORM WILL IMPACT BRONX...HUDSON...KINGS
(BROOKLYN)...NEW YORK (MANHATTAN)...NORTHERN NASSAU...QUEENS...
SOUTHEASTERN BERGEN AND SOUTHERN WESTCHESTER COUNTIES...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOBOKEN...AND MOVING NORTHEAST AT 17 MPH.

THIS STORM WILL BE...
  NEAR MIDTOWN MANHATTAN BY 425 PM.
  NEAR ASTORIA BY 435 PM.
  NEAR JACKSON HEIGHTS BY 440 PM.
  NEAR LAGUARDIA AIRPORT BY 445 PM.
  NEAR FLUSHING BY 450 PM.
  NEAR WHITESTONE BY 455 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING
WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT
Special weather statement, Jun 14, 4:38 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
438 PM EDT SAT JUN 14 2008

NJZ002-NYZ067-069-142145-
ORANGE-ROCKLAND-WESTERN PASSAIC-
438 PM EDT SAT JUN 14 2008

...STRONG THUNDERSTORMS WILL IMPACT PASSAIC...ROCKLAND AND
SOUTHEASTERN ORANGE COUNTIES...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONROE TO GREENWOOD
LAKE...OR ALONG A LINE EXTENDING FROM MONROE TO WARWICK...AND MOVING
EAST AT 10 MPH.

THESE STORMS WILL BE...
  NEAR MONROE BY 445 PM.
  NEAR HARRIMAN BY 500 PM.
  NEAR SLOATSBURG BY 510 PM.
  6 MILES SOUTH OF NEW WINDSOR BY 520 PM.
  NEAR WEST POINT BY 525 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING
WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT
Special weather statement, Jun 14, 4:40 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
440 PM EDT SAT JUN 14 2008

NJZ003-NYZ071-142145-
BERGEN-SOUTHERN WESTCHESTER-
440 PM EDT SAT JUN 14 2008

...STRONG THUNDERSTORM WILL IMPACT EASTERN BERGEN AND WESTCHESTER
COUNTIES...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NORWOOD...OR NEAR BERGENFIELD...AND MOVING
EAST AT 10 MPH.

THIS STORM WILL BE...
  NEAR NORWOOD BY 445 PM.
  NEAR YONKERS BY 505 PM.
  NEAR BRONXVILLE BY 520 PM.
  NEAR SCARSDALE BY 535 PM.
  NEAR WHITE PLAINS BY 545 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING
WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:58 PM EDTAreal Flood AdvisoryOKXBergen47 min
Jun 14, 4:23 PM EDTAreal Flood AdvisoryOKXHudson67 min
Jun 14, 6:28 PM EDTFlash Flood WarningOKXBergen, Passaic92 min
Jun 14, 6:51 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union84 min
Jun 14, 7:16 PM EDTFlash Flood WarningOKXBergen, Essex, Hudson, Passaic, Union4 hr
Jun 14, 5:27 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam36 min
Jun 14, 5:47 PM EDTAreal Flood AdvisoryOKXOrange, Putnam58 min
Jun 14, 6:18 PM EDTSevere Thunderstorm WarningOKXPutnam42 min
Jun 14, 7:26 PM EDTSevere Thunderstorm WarningOKXKings, Nassau, Queens49 min

Nearby

Flash Flood Warnings in New York, 2008Flash Flood Warnings in New Jersey, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.